Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 1, NWS Medford, OR

January 14, 2015

NWS Medford, OR issued this gale warning at Jan 14, 2015, 7:42 PM PST. It took effect at Jan 15, 2015, 1:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2015, 7:42 PM PST (03:42 UTC)
In effect from
Jan 15, 2015, 1:00 PM PST
Expired
Jan 16, 2015, 4:00 AM PST
In force
15 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WHUS76 KMFR 150342
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
742 PM PST WED JAN 14 2015

PZZ350-370-151645-
/O.CON.KMFR.SW.Y.0004.000000T0000Z-150115T1800Z/
/O.CON.KMFR.SI.Y.0002.150115T1200Z-150116T1200Z/
/O.CON.KMFR.SE.W.0002.150115T1800Z-150116T1200Z/
/O.UPG.KMFR.GL.A.0001.150115T2100Z-150116T1200Z/
/O.NEW.KMFR.GL.W.0001.150115T2100Z-150116T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
742 PM PST WED JAN 14 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM
THURSDAY TO 4 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY
TO 4 AM PST FRIDAY...
...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
10 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. 

* WINDS: SOUTH 25 TO 30 KT THURSDAY MORNING...INCREASING TO 30 
  TO 35 KT WITH GUSTS UP TO 40 KT THURSDAY AFTERNOON INTO 
  THURSDAY NIGHT. 

* SEAS: BUILDING WESTERLY SWELL AND WIND CHOP WILL COMBINE WITH
  STEEP SEAS OF 10 TO 11 FEET DEVELOPING THIS EVENING INTO
  THURSDAY MORNING. THEN VERY STEEP 11 TO 14 FEET SEAS ARE LIKELY
  THURSDAY AFTERNOON INTO THURSDAY NIGHT DUE TO BUILDING WIND
  WAVES AND WESTERLY SWELL.

* AREAS AFFECTED: STEEP SEAS WILL INCREASE THIS EVENING AND 
  TONIGHT AFFECTING ALL AREAS THURSDAY MORNING. VERY STEEP 
  SEAS MAY IMPACT ALL AREAS THURSDAY AFTERNOON AND EVENING. 
  SMALL CRAFT ADVISORY WINDS WILL IMPACT ALL THE AREA THURSDAY 
  MORNING WITH GALES IMPACTING THE AREA THURSDAY AFTERNOON 
  INTO THURSDAY NIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-376-151645-
/O.CON.KMFR.SW.Y.0004.000000T0000Z-150115T1800Z/
/O.CON.KMFR.SI.Y.0002.150115T1200Z-150116T1200Z/
/O.CON.KMFR.SE.W.0002.150115T1800Z-150116T1200Z/
/O.NEW.KMFR.GL.W.0001.150115T2100Z-150116T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
742 PM PST WED JAN 14 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM
THURSDAY TO 4 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY
TO 4 AM PST FRIDAY...
...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PST
FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM
THURSDAY TO 4 AM PST FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM
PST FRIDAY. 

* WINDS: SOUTH 15 TO 25 KT THURSDAY MORNING...INCREASING TO 20 
  TO 30 KT WITH GUSTS UP TO 35 KT THURSDAY AFTERNOON INTO 
  THURSDAY NIGHT. 

* SEAS: BUILDING WESTERLY SWELL AND WIND CHOP WILL COMBINE WITH
  STEEP SEAS OF 9 TO 10 FEET DEVELOPING THURSDAY MORNING. THEN
  STEEP TO VERY STEEP SEAS OF 10 TO 13 FT ARE LIKELY THURSDAY
  AFTERNOON INTO THURSDAY NIGHT DUE TO BUILDING WIND WAVES AND
  WESTERLY SWELL.

* AREAS AFFECTED: STEEP SEAS WILL IMPACT AREAS NORTH OF CAPE 
  SEBASTIAN THURSDAY MORNING. THEN ALL AREAS MAY BE IMPACTED 
  BY STEEP TO VERY STEEP SEAS THURSDAY AFTERNOON AND NIGHT... 
  WITH HIGHEST SEAS NORTH OF BROOKINGS. SMALL CRAFT ADVISORY 
  WINDS WILL IMPACT MOST THE AREA THURSDAY EXCEPT FOR LOWER 
  WINDS WITHIN 5 NM OF SHORE SOUTH OF CAPE SEBASTIAN.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
531 
WHUS76 KMFR 151040
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
240 AM PST THU JAN 15 2015


PZZ350-370-152345-
/O.CON.KMFR.SW.Y.0004.000000T0000Z-150115T1800Z/
/O.EXT.KMFR.SI.Y.0002.150115T1200Z-150115T2100Z/
/O.CON.KMFR.SE.W.0002.150115T1800Z-150116T1200Z/
/O.EXT.KMFR.GL.W.0001.150115T2100Z-150116T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
240 AM PST THU JAN 15 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM PST FRIDAY...
...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
PST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM PST FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN
EFFECT UNTIL 1 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

* WINDS: WINDS: SOUTH 25 TO 30 KT THIS MORNING...INCREASING TO 30
  TO 40 KT WITH GUSTS UP TO 45 KT THIS AFTERNOON...THEN TO 35 TO
  40 KT WITH GUSTS UP TO 50 KT THIS EVENING INTO TONIGHT.

* SEAS: INCREASING WIND CHOP WILL COMBINE WITH WESTERLY SWELL TO
  THIS MORNING TO BRING STEEP SEAS OF 10 TO 12 FEET. THEN VERY
  STEEP 11 TO 15 FEET SEAS WILL DEVELOP THIS AFTERNOON INTO THIS
  EVENING DUE TO BUILDING WIND WAVES AND WESTERLY SWELL. VERY
  STEEP SEAS WILL GRADUALLY LOWER EARLY FRIDAY MORNING. 

* AREAS AFFECTED: STEEP SEAS WILL AFFECT ALL AREAS THIS MORNING.
  THEN VERY STEEP SEAS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
  AND EVENING AND PERSIST TONIGHT. SMALL CRAFT ADVISORY WINDS WILL
  IMPACT MOST ALL AREAS THIS MORNING WITH GALES DEVELOPING OVER
  ALL AREAS THIS AFTERNOON INTO THIS EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-376-152345-
/O.CON.KMFR.SW.Y.0004.000000T0000Z-150115T1800Z/
/O.EXT.KMFR.SI.Y.0002.150115T1200Z-150115T2100Z/
/O.CON.KMFR.SE.W.0002.150115T1800Z-150116T1200Z/
/O.CON.KMFR.GL.W.0001.150115T2100Z-150116T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
240 AM PST THU JAN 15 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM PST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY. A GALE WARNING
REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

* WINDS: SOUTH 20 TO 30 KT THIS MORNING...INCREASING TO 30 TO 35
  KT WITH GUSTS UP TO 40 KT THIS AFTERNOON...THEN TO 30 TO 40 KT
  WITH GUSTS UP TO 50 KT THIS EVENING INTO TONIGHT. 

* SEAS: INCREASING WIND CHOP WILL COMBINE WITH WESTERLY SWELL THIS
  MORNING TO BRING STEEP SEAS OF 10 TO 12 FEET. THEN VERY STEEP 11
  TO 15 FEET SEAS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING
  DUE TO BUILDING WIND WAVES AND WESTERLY SWELL. VERY STEEP SEAS
  WILL GRADUALLY LOWER EARLY FRIDAY MORNING. 

* AREAS AFFECTED: STEEP SEAS WILL AFFECT ALL AREAS THIS MORNING.
  THEN VERY STEEP SEAS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
  AND EVENING AND PERSIST TONIGHT. SMALL CRAFT ADVISORY WINDS WILL
  IMPACT MOST ALL AREAS THIS MORNING WITH GALES DEVELOPING OVER
  ALL AREAS THIS AFTERNOON INTO THIS EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
028 
WHUS76 KMFR 152306
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
306 PM PST THU JAN 15 2015

PZZ356-376-161215-
/O.CON.KMFR.GL.W.0001.000000T0000Z-150116T1200Z/
/O.CON.KMFR.SE.W.0002.000000T0000Z-150116T1200Z/
/O.NEW.KMFR.SW.Y.0005.150116T1200Z-150117T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
306 PM PST THU JAN 15 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM
FRIDAY TO 10 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 4 AM FRIDAY
TO 10 AM PST SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY. 

* WINDS: SOUTH 30 TO 35 KT WITH GUSTS UP TO 40 KT THIS
  AFTERNOON...THEN TO 30 TO 40 KT WITH GUSTS UP TO 50 KT THIS
  EVENING INTO TONIGHT.

* SEAS: HIGH WIND CHOP WILL COMBINE WITH WESTERLY SWELL WITH SEAS
  11 TO 16 FEET INTO THIS EVENING. VERY STEEP SEAS WILL GRADUALLY
  LOWER THROUGH LATE SATURDAY MORNING BELOW SMALL CRAFT ADVISORY.

* AREAS AFFECTED: GALES AND VERY STEEP SEAS WILL AFFECT ALL OF THE
  COASTAL WATERS THIS AFTERNOON AND EVENING AND PERSIST TONIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-370-161215-
/O.CON.KMFR.GL.W.0001.000000T0000Z-150116T0900Z/
/O.CON.KMFR.SE.W.0002.000000T0000Z-150116T1200Z/
/O.NEW.KMFR.SW.Y.0005.150116T1200Z-150117T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
306 PM PST THU JAN 15 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM
FRIDAY TO 10 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 4 AM FRIDAY
TO 10 AM PST SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL
1 AM PST FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY. 

* WINDS: WINDS: SOUTH 30 TO 40 KT WITH GUSTS UP TO 45 KT THIS
  AFTERNOON...THEN TO 35 TO 40 KT WITH GUSTS UP TO 50 KT THIS
  EVENING INTO TONIGHT.

* SEAS: HIGH WIND CHOP WILL COMBINE WITH WESTERLY SWELL WITH SEAS
  12 TO 17 FEET INTO THIS EVENING. VERY STEEP SEAS WILL GRADUALLY
  LOWER THROUGH LATE SATURDAY MORNING BELOW SMALL CRAFT ADVISORY.

* AREAS AFFECTED: GALES AND VERY STEEP SEAS WILL AFFECT ALL OF THE
  COASTAL WATERS THIS AFTERNOON AND EVENING AND PERSIST TONIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 14, 4:27 PM PST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 14, 4:27 PM PST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
427 PM PST WED JAN 14 2015

UPDATED AVIATION AND MARINE SECTIONS

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
REMAINING AREAS OF LOW CLOUDS AND FOG IN THE ILLINOIS VALLEY,
GRANTS PASS, AND SHASTA VALLEY AREAS HAVE JUST ABOUT DISSIPATED
AND WILL CONTINUE TO DO SO THIS AFTERNOON. MEANWHILE, AN
INTERESTING UPPER LEVEL SHORTWAVE TROUGH, EVIDENT AS A SPINNING
AREA OF CLOUDINESS WEST OF THE OREGON AND CALIFORNIA COAST, IS
MOVING NORTH-NORTHEASTWARD. THIS UPPER LEVEL SHORTWAVE TROUGH
ACTUALLY HAS A COLD POOL WITH IT THAT WILL DEEPEN SLIGHTLY AS IT
MOVES ACROSS THE FORECAST AREA TONIGHT THROUGH THURSDAY. THIS
MIGHT BE ENOUGH TO RESULT IN A LITTLE LIGHT RAIN AND DRIZZLE
ALONG AND NEAR THE COAST, IN THE UMPQUA BASIN, AND SNOW FLURRIES
ACROSS THE MOUNTAINS. THE CLOUD COVER ASSOCIATED WITH THIS FEATURE
IS EXPECTED TO PREVENT SUFFICIENT RADIATIONAL COOLING FOR FOG
FORMATION ACROSS THE AREA TONIGHT.

THURSDAY AFTERNOON THROUGH SATURDAY NIGHT TWO FRONTAL SYSTEM WILL
PUSH ACROSS THE AREA. SOUTH WINDS WILL INCREASE THURSDAY AFTERNOON
AND NIGHT ACROSS THE SHASTA VALLEY, THE EAST SIDE, AND, TO A
LESSER DEGREE, IN THE ASHLAND AREA DURING THIS TIME PERIOD. WIND
ADVISORIES HAVE BEEN ISSUED FOR THE SUMMER LAKE AREA AND THE
SHASTA VALLEY NEAR WEED, AND IT WILL BE WINDY ACROSS THE PEAKS AND
RIDGES LATE THURSDAY INTO FRIDAY MORNING.

AS THIS FIRST FRONTAL SYSTEM ARRIVES, IT WILL HAVE A SUBSTANTIAL
MOISTURE PLUME TO WORK WITH, AS HAS BEEN INDICATED BY INTEGRATED
WATER VAPOR TRANSPORT GUIDANCE. WE EXPECT THE BULK OF THIS
MOISTURE TO PRECIPITATE ACROSS THE FORECAST AREA FROM LATE
THURSDAY AFTERNOON THROUGH FRIDAY MORNING. AMOUNTS THROUGH
FRIDAY EVENING ARE EXPECTED TO BE 1" TO 1.5" ACROSS COOS COUNTY,
1.5" TO 3.5" ACROSS CURRY COUNTY, .50" TO 1" ACROSS THE OREGON
CASCADES, SISKIYOUS, AND MARBLE MOUNTAINS AND UMPQUA BASIN, AND
.25" TO 1" FOR THE INLAND VALLEYS WEST OF THERE.

SNOW LEVELS WITH THIS INITIAL FRONTAL SYSTEM DO NOT RISE AS MUCH
AS PREVIOUSLY INDICATED DUE TO A MORE SOUTHEASTWARD TRAJECTORY AND
ORIENTATION OF THE WEATHER SYSTEM AND IT'S ASSOCIATED UPPER LEVEL
TROUGH. THIS MAY RESULT IN 2 INCHES OR LESS OF SNOWFALL ACROSS THE
EAST SIDE AT SOME LOCATIONS BETWEEN 4500 AND 6000 FEET BEFORE SNOW
CHANGES OVER TO RAIN. FROM THE CASCADES WESTWARD ACCUMULATIONS
WILL BE MOSTLY BETWEEN 6000 AND 7000 FEET WITH GENERALLY 6 INCHES
OR LESS EXPECTED.

FRIDAY NIGHT THROUGH SATURDAY'S FRONTAL SYSTEM WILL SEND A SURGE
OF WARMER AIR ACROSS THE AREA, WITH SNOW LEVELS RISING TO AROUND
8KFT. PRECIPITATION AMOUNTS WILL BE FAIRLY LIGHT UNTIL LATE
SATURDAY NIGHT INTO SUNDAY. -BTL

.LONG TERM...SUNDAY THROUGH WEDNESDAY...MODEL CONSISTENCY REMAINS
PRETTY GOOD IN THE EXTENDED AND, AS A RESULT, FORECAST CONFIDENCE
IS MODERATE TO HIGH. THE FINAL PUSH OF MOISTURE OVER OUR AREA
OCCURS SUNDAY AS A COLD FRONT SLOWLY MOVES THROUGH. THE FRONT
GRADUALLY DISSIPATES OVER US SUNDAY NIGHT INTO MONDAY MORNING.
RAINFALL DOESN'T LOOK ESPECIALLY HEAVY ON SUNDAY, BUT USUALLY WHEN
FRONTS DISSIPATE OVER US, THE SOUTH COAST AND ADJACENT MOUNTAINS
CAN PICK UP A LOT OF RAIN. IN OTHER WORDS, PLACES LIKE BROOKINGS
AND THE KALMIOPSIS WILL PROBABLY GET MORE RAIN THAN ONE MIGHT
OTHERWISE THINK LOOKING AT DETERMINISTIC MODELS. PRECIPITATION
WILL END ON MONDAY AS THE UPPER FLOW BECOMES MORE WEST-NORTHWEST
AND DRIER AIR ARRIVES BEHIND THE FRONT. I LOWERED POPS FOR MONDAY,
BUT I COULD SEE THEM BEING REMOVED ALTOGETHER IF THE DRYING TREND
IN THE MODELS CONTINUES.

AN UPPER RIDGE BEGINS BUILDING ALONG 130W ON TUESDAY AND THEN MOVES
OVER US ON WEDNESDAY. WE WILL HAVE RECEIVED PRETTY GOOD MOISTURE
PRIOR TO THE ONSET OF THIS RIDGE, SO RESULTING TEMPERATURE
INVERSIONS, WHILE NOT PARTICULARLY STRONG, SHOULD TRAP MOISTURE AND
LEAD TO NOCTURNAL FOG ISSUES IN THE VALLEYS AGAIN. POPS HAVE BEEN
REMOVED FOR TUESDAY AND WEDNESDAY AND VALLEY FOG/LOW CLOUD HAS BEEN
INTRODUCED, AT LEAST ON THE WEST SIDE. -WRIGHT

&&

.AVIATION...FOR THE 15/00Z TAF CYCLE...HIGH CLOUDS EXPECTED
AT COAST AND UMPQUA BASIN TONIGHT AHEAD OF A WEAKENING COLD FRONT.
CIGS WILL LOWER LATE TONIGHT AND CONTINUE TO LOWER THROUGHOUT THE
DAY THURSDAY AS THE SYSTEM MOVES IN. VFR EXPECTED TO LOWER TO MVFR
IN UMPQUA BASIN AND ALONG COAST THURSDAY AFTERNOON, WITH MOUNTAIN
OBSCURATION LIKELY. VFR WILL PERSIST IN WEST SIDE VALLEYS AND EAST
SIDE, WITH POSSIBLE OBSCURATION OF CASCADES. -MSC

&&

.MARINE...UPDATED AT 400 PM, WEDNESDAY JANUARY 14, 2015...LIGHT
SOUTH TO SOUTHEAST WINDS ARE EXPECTED WITH SOUTH WINDS INCREASING
THIS EVENING AS A WEAK LOW MOVES INTO THE WATERS. MODERATE SWELL
WILL MOVE INTO THE WATERS WITH AREAS OF STEEP SEAS EXPECTED TO
DEVELOP TONIGHT, MAINLY FOR THE WATERS BEYOND 10 NM OFFSHORE.  THEN
MODELS CONTINUE TO INDICATE THAT SOUTH WINDS WILL INCREASE FURTHER
ON THURSDAY AHEAD OF A STRONG FRONT WITH GALE WINDS AND VERY STEEP
10 TO 14 FT SEAS POSSIBLE FROM CAPE BLANCO NORTH. SMALL CRAFT
ADVISORY WINDS AND STEEP TO VERY STEEP SEAS ARE EXPECTED SOUTH OF
CAPE BLANCO.  ANOTHER FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE
WATERS SATURDAY AND SUNDAY BRINGING ADDITIONAL RAIN, GUSTY SOUTH
WINDS AND STEEP SEAS. -MSC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 PM THURSDAY TO 10 AM PST FRIDAY FOR
     ORZ030-031-624-625.

CA...WIND ADVISORY FROM 4 PM THURSDAY TO 10 AM PST FRIDAY FOR
     CAZ081-281.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM
	 THURSDAY TO 4 AM PST FRIDAY FOR PZZ350-356-370-376.
	 HAZARDOUS SEAS WARNING FROM 10 AM THURSDAY TO 4 AM PST FRIDAY
	 FOR PZZ350-356-370-376.
 	 SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST
	 THURSDAY FOR PZZ350-356-370-376.
	 GALE WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
	 FOR PZZ350-370.

MSC/BTL/TRW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:18 AM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Klamath, Lake31 hr
Jan 15, 4:05 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas4 hr
Jan 15, 4:05 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake30 hr
Jan 15, 3:06 PM PSTSmall Craft Advisory for Hazardous SeasMFR46 hr

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.